Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Melbourne, FL

April 29, 2012

NWS Melbourne, FL issued this small craft advisory at Apr 29, 2012, 8:20 PM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2012, 8:20 PM EDT (00:20 UTC)
Expired
May 1, 2012, 4:00 AM EDT
In force
32 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WHUS72 KMLB 300020
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
820 PM EDT SUN APR 29 2012

AMZ555-575-302000-
/O.NEW.KMLB.SC.Y.0019.120430T0020Z-120501T0800Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
820 PM EDT SUN APR 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WINDS AND SEAS...EAST WINDS OF AROUND 20 KNOTS WITH OCCASIONALY
  HIGHER GUSTS WIL OCCUR INTO MONDAY NIGHT. CHOPPY SEAS OF 5 TO 7
  FEET WILL OCCUR OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
871 
WHUS72 KMLB 300806
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
406 AM EDT MON APR 30 2012

AMZ555-575-010800-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-120501T0800Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
406 AM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS
  WILL OCCUR THROUGH TONIGHT. CHOPPY SEAS OF 5 TO 6 FEET WILL
  OCCUR OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:16 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 29, 3:16 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT SUN APR 29 2012

.DISCUSSION...

TONIGHT-MON...MID LEVEL CYCLONE VICINITY OF THE FLORIDA STRAITS
WILL CONTINUE TO BE BLOCKED BY ANTICYCLONE CENTERED VICINITY OF
SOUTH GEORGIA. THIS WILL KEEP DEEP MOISTURE CONFINED TO THE
SOUTHERN PENINSULA WITH A SHARP SOUTH TO NORTH POP GRADIENT
CONTINUING.

HAVE BACKED OFF THE GFS WINDS AS SURFACE PRESSURE FALLS OVER THE
FLORIDA STRAITS HAVE BEEN SLOWER TO OCCUR THAN WHAT THE GFS HAS
BEEN SHOWING. LATEST ANALYSIS IS JUST SHOWING AN INVERTED TROUGH
OVER SOUTH FLORIDA.

LOW LEVEL FLOW LOOKS SUFFICIENT TO PUSH ATLANTIC SHOWERS INLAND
AND HAVE GONE WITH MOS POPS SHOWING SLIGHT CHANCE FOR SHOWERS UP
TO MELBOURNE/LAKE KISSIMMEE.

MOISTURE WILL BE HIGHER OVER OUR SOUTHERN AREAS AND HAVE TAPERED
POPS DOWN TO 40 PERCENT IN MARTIN COUNTY. THESE VALUES ARE
ACTUALLY A LITTLE BELOW THE LATEST MOS GUIDANCE. IT DOES NOT LOOK
LIKE WE WILL GET IN THE DEEP AND PERSISTENT MOISTURE FEED...LIKE
SOUTH FLORIDA HAS EXPERIENCED. THEREFORE THE ONSHORE MOVING
SHOWERS SHOULD PRODUCE SPOTTY COVERAGE WITH AMOUNTS LESS THAN A
QUARTER INCH.

PESKY CLOUD COVER IS EXPECTED OVER THE SOUTH HALF OF THE AREA INTO
MON SO WILL CONTINUE TO MENTION CONSIDERABLY CLOUDY TO MOSTLY
CLOUDY SKIES THERE. THE CLOUD COVER WILL MAKE FOR A RATHER WEIRD
TEMPERATURE GRADIENT WITH MON MAX TEMPS IN THE LOWER 80S IN SOUTHEAST
SECTIONS AND UPPER 80S IN THE NORTHWEST. EVEN THOUGH ONSHORE FLOW
WILL NOT BE AS STRONG AS GUIDANCE HAS BEEN SHOWING...HIGHER DEW
POINTS AND SOME CLOUD COVER WILL RESULT IN MILD MIN TEMPS WITH
COASTAL SECTIONS AT OR ABOVE 70 DEGREES.

TUES-FRI...THE UPPER LEVEL TROUGH OVER CUBA/FL STRAITS SLOWLY
WEAKENS THROUGH MID WEEK TRAPPED UNDERNEATH RIDGING OVER THE
SOUTHEASTERN US. BY TUESDAY THE INVERTED SURFACE TROUGH WILL HAVE
MOVED INTO THE CENTRAL GULF OF MEXICO...BUT BREEZY CONDITIONS WILL
CONTINUE INTO WEDNESDAY ESPECIALLY ALONG THE COAST BETWEEN THE
SURFACE RIDGE AXIS ACROSS NORTH FLORIDA/S GEORGIA AND THE GENERAL
LOW PRESSURE ACROSS THE FLORIDA STRAITS AND NW CARIBBEAN.

THE QUESTION FOR THE WEEK WILL CONTINUE TO BE HOW MUCH NORTHWARD
TRANSPORT OF DEEP MOISTURE THERE WILL BE WITH MODELS DIFFERING
SLIGHTLY IN THEIR SOLUTIONS. THE 00Z ECMWF IS THE WETTER SOLUTION
PULLING DEEP MOISTURE ACROSS ALL THE PENINSULA WED-FRI WHEREAS THE
GFS FOCUSES RAIN/STORM CHANCES ON WESTERN SIDE OF THE PENINSULA WITH
DRIER AIR OVER THE ATLC AND FL EAST COAST. HAVE KEPT ISOLATED
SHOWER/STORM CHANCES FROM MELBOURNE-LAKE KISSIMMEE SOUTHWARDS WITH
SCATTERED (30 PERCENT) CHANCES OVER THE TREASURE COAST AND ADJACENT
WATERS. NO CHANGES FOR MID TO LATE WEEK WITH ISOLATED SHOWERS AND
STORMS WITH THE LIKELIHOOD OF POP/WEATHER ADJUSTMENTS AS THE
SITUATION BECOMES CLEARER.

SEASONABLE HIGH TEMPERATURES EXPECTED WITH HIGHS IN THE MID 80S
ACROSS THE INTERIOR AND LOWER 80S ALONG THE COAST. THE PREVAILING
ONSHORE FLOW WILL KEEP OVERNIGHT LOWS WARM AND MUGGY IN THE UPPER
60S TO LOW 70S ALONG THE COAST.

&&

.AVIATION...
LOCAL MVFR CONDITIONS EXPECTED IN ONSHORE MOVING SHOWERS KMLB-
KSUA. LIKE LAST NIGHT...SOME PARTIAL CLEARING OUT WITH RATHER HIGH
DEW POINT AIR IN PLACE MAY LEAD TO SOME MVFR STRATUS TOWARDS
SUNRISE MON ACROSS NORTHERN TERMINALS. CEILINGS JUST BELOW FL010
POSSIBLE KLEE-KDAB.

&&

.MARINE...
TONIGHT-MON...PRESSURE FALLS OVER THE FLORIDA STRAITS ARE WEAKER
THAN WHAT THE GFS HAS BEEN FORECASTING...SO CURRENT WINDS ARE NOT
CLOSE TO THE SPEEDS DEPICTED BY THE GFS. THE NAM WINDS LOOK MORE
REASONABLE AND HAVE CAPPED VALUES AT 20 KNOTS IN THE SOUTH.
THEREFORE AN EXERCISE CAUTION STATEMENT FOR TONIGHT LOOKS
SUFFICIENT AT THIS TIME. THE LATEST FORECAST WILL SHOW THESE
CONDITIONS NUDGING SLIGHTLY NORTH AND AFFECTING THE CENTRAL ZONES
ON MON...BUT THIS IS STILL UNCERTAIN DUE TO HOW THE GFS HAS BEEN
HANDLING THE WINDS.

TUES-THU...TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH MOST
OF THE WEEK BETWEEN RIDGE TO THE NORTH AND LOWER PRESSURES OVER S
FLORIDA AND THE STRAITS...EVEN AFTER THE INVERTED SURFACE TROUGH
MOVES INTO THE GULF EARLY IN THE WEEK. DIRECTION WILL BE MORE
EAST-SOUTHEAST THROUGH MID WEEK WITH THE GRADIENT SUPPORTING AROUND
15 KNOTS OVER MOST OF THE WATERS...AND 15-20KTS SOUTH OF SEBASTIAN
INLET ESPECIALLY TUES AND WED.

THE BRISK ONSHORE FLOW WILL SUPPORT A LARGE AREA OF 6 AND POSSIBLY 7
FOOT SEAS OFFSHORE AND EVEN ENCROACHING INTO THE NEARSHORE WATERS
SOUTH OF THE CAPE. AT LEAST CAUTIONARY STATEMENTS ARE LIKELY FOR THE
CENTRAL (BREVARD) AND SOUTHERN (TREASURE COAST) WATERS AND MAY NEED
A SMALL CRAFT ADVISORY FOR THE SOUTHERN WATERS INTO TUE.

&&

.FIRE WEATHER...

MON-FRI...DEEP ONSHORE FLOW WILL KEEP RH VALUES ABOVE CRITICAL
LEVELS...BUT ISOLATED LIGHTNING STORMS MAY BRING A RISK FOR NEW
FIRE STARTS WITH CONTROL ISSUES CAUSED BY THE BREEZY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  82  69  82 /   0   0  10  10
MCO  69  86  68  86 /  10  10  10  10
MLB  74  83  74  83 /  20  20  10  20
VRB  74  83  73  82 /  30  30  20  20
LEE  68  88  67  86 /   0   0  10  10
SFB  69  86  68  86 /  10  10  10  10
ORL  70  85  69  86 /  10  10  10  10
FPR  74  81  74  83 /  30  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
IMPACT WEATHER UPDATE...MOSES
Hazardous weather outlook, Apr 29, 4:55 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EDT SUN APR 29 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
455 AM EDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
INCREASING MOISTURE ACROSS THE SOUTHERN HALF OF THE PENINSULA
TODAY WILL BRING A SLIGHT CHANCE OF LIGHTNING STORMS FROM
OSCEOLA COUNTY THROUGH MELBOURNE SOUTHWARD. THE HIGHEST COVERAGE
IS EXPECTED TO BE TOWARDS THE WESTERN SIDE OF THE PENINSULA LATER
THIS AFTERNOON AS PREVAILING EASTERLY FLOW PUSHES STORMS WESTWARD.
ANY STORMS THAT DEVELOP THIS AFTERNOON WILL MOVE TO THE WEST AT
AROUND 15 TO 20 MPH. HEAVY DOWNPOURS...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS...IF THEY INDEED FORM THIS
AFTERNOON...MAY PRODUCE WIND GUSTS APPROACHING 35 KNOTS SOUTHWARD
FROM NEAR MELBOURNE.

.WIND AND SEA IMPACT...
EASTERLY WINDS INCREASING TO 15 TO 20 KNOTS WILL PROMPT CAUTIONARY
STATEMENTS FOR SMALL CRAFT FOR WINDS THROUGH TONIGHT.

.FIRE WEATHER IMPACT...
WHILE A SLOW MOISTENING TREND CONTINUES...THE RECENT DRY
CONDITIONS...DRY VEGETATION AND STRONGER WINDS TODAY WILL LEAD
TO A HIGH DANGER OF WILDFIRE SPREAD. ISOLATED LIGHTNING STORMS
WILL ALSO BE POSSIBLE SOUTHWARD FROM CENTRAL BREVARD COUNTY.
OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA.

.RIP CURRENT IMPACT...
WIND AND OCEANIC CONDITIONS WILL LEAD TO A MODERATE THREAT FOR RIP
CURRENTS AT AREA BEACHES SOUTH FROM SEBASTIAN INLET. AREA BEACHES
NORTH OF SEBASTIAN INLET MAY SEE AN ELEVATED THREAT FOR RIP
CURRENTS.

DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER
THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF.
IF CAUGHT IN A RIP CURRENT...DO NOT TRY TO FIGHT ITS SEAWARD PULL.
MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SOUTHERLY FLOW WILL SLOWLY MOISTEN THE ATMOSPHERE INTO NEXT WEEK.
LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS EXISTS MOST DAYS
NEXT WEEK...WITH THE HIGHEST CHANCES ACROSS SOUTHERN SECTIONS OF
EAST CENTRAL FLORIDA.

A LOW PRESSURE TROUGH NEAR THE SOUTHEAST FLORIDA COAST AND BAHAMAS
WILL INCREASE WINDS AND SEAS CONTINUING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:56 AM EDTLake Wind AdvisoryMLBOkeechobee, Osceola15 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.